Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Chances of seroconversion after 8 weeks negative
May 11, 2011

Dear Dr. Bob, I recently completed PEP treatment from my exposure eight weeks ago. 42 hours after exposure, I started to take Truvada(only medication) and took for 28 days. Took the tests 4 weeks and 6 weeks ( with screening for other STD), and recently 8 weeks all negative. I became at risk after briefly receiving anal with another guy ( with me as bottom) for less than 5 seconds. It hurt so I didn't go through with it. I later found out that he was positive and claimed to be undetectable. I have not experienced any symptoms, just the effects of the drug ( weight loss of 7 pounds and weakness on my legs. I have started to feel better after being off the drug. From your experience, could this negative result still change? Thanks for your response Dr. Bob.

Response from Dr. Frascino

Hi,

Your HIV exposure was extremely brief -- five seconds of unprotected anal receptive sex. You began a two-drug PEP regimen at 42 hours and completed a full 28-day course. You have had negative HIV-antibody tests at four, six and eight weeks; all negative. At this point the odds are all in your favor that you did not contract HIV from this brief barebacking lapse in judgment. However, you will need to follow the post-PEP testing guidelines to have a definitive result. The guidelines recommend HIV-antibody testing at four to six weeks, three months and six months from the date of exposure.

Good luck!

Dr. Bob



Previous
plastic wrap during vaginal sex
Next
Drug regimens

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement